Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 35, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jul 28, 2005, 2:54 PM CDT for Kenedy County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2005, 2:54 PM CDT (19:54 UTC)
- Expired
- Jul 28, 2005, 3:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 89 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 281955 SVRBRO TXC261-282030- /O.NEW.KBRO.SV.W.0035.050728T1954Z-050728T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 254 PM CDT THU JUL 28 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL KENEDY COUNTY IN DEEP SOUTH TEXAS * UNTIL 330 PM CDT * AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 8 MILES EAST OF BORDER PATROL...OR ABOUT 18 MILES SOUTHEAST OF SARITA...AND MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2688 9760 2705 9753 2724 9773 2692 9794 $$ TOMASELLI
1 follow-up statement
000 WWUS54 KBRO 282014 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 314 PM CDT THU JUL 28 2005 TXC261-282030- /O.CON.KBRO.SV.W.0035.000000T0000Z-050728T2030Z/ KENEDY TX- 314 PM CDT THU JUL 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM CDT FOR NORTHERN KENEDY COUNTY... AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 7 MILES EAST OF BORDER PATROL...OR ABOUT 16 MILES SOUTHEAST OF SARITA...MOVING WEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2688 9760 2705 9753 2724 9773 2692 9794 $$ TOMASELLI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:30 AM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 28, 10:30 AM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 1030 AM CDT THU JUL 28 2005 .DISCUSSION...KBRO RADAR INDICATES SOME ISOLATED SHOWERS BEGINNING TO FIRE JUST OFFSHORE OF KENEDY COUNTY OVER THE GULF WATERS. THIS MORNINGS VISIBLE SATELLITE IMAGERY SHOWS A GOOD CU FIELD BEGINNING TO BUILD UP OVER DEEP SOUTH TEXAS SOUTH OF THE OLD FRONTAL BOUNDARY POSITIONED JUST TO OUR NORTH. THE CLOSE PROXIMITY OF THIS FEATURE WILL PROVIDE ENOUGH LOW LEVE CONVERGENCE OVER OUR NORTHERN TIER OF COUNTIES TO HELP FIRE OF SOME ISOLD TO SCATTERED AFTERNOON CONVECTION. HAVE UPDATED THE MORNING ZFP TO INCREASE RAIN CHANCES A BIT. VISIBLE SATELLITE INDICATES THAT THE NORTHWESTERN EDGE OF THE AFRICAN DUST CLOUD HAS PUSHED INTO THE SOUTHERN TIP OF TEXAS THIS MORNING. ALTHOUGH SURFACE OBSERVATIONS FROM THE YUCATAN PENINSULA AND EASTERN MEXICO INDICATES SOME REDUCED VISIBILITIES IN THE 4 TO 6 NAUTICAL MILE RANGE THIS MORNING...THE DUST CLOUD APPEARS TOO THIN AT THE MOMENT TO CAUSE SIGNIFICANT VISIBILITY PROBLEMS THIS MORNING. HOWEVER...MAY NEED TO INCLUDE A MENTION OF FOG AND HAZE DURING THE UPCOMING OVERNIGHT PERIOD. && .MARINE...BUOY 42020 REPORTED SOUTH WINDS NEAR 6 KNOTS GUSTING TO NEAR 8 KNOTS WITH 2 FEET SEAS WITH A 5 SECOND PERIOD AT 13 UTC/08 CDT. HIGH PRESSURE WILL PERSIST OVER THE WESTERN GULF OF MEXICO THROUGH THE NEXT FEW DAYS. THIS PATTERN WILL BRING LIGHT TO MODERATE WINDS AND LOW TO MODERATE SEAS TO THE LOWER TEXAS COAST DURING THE FORECAST PERIOD. && .AVIATION...VFR CONDITIONS WILL PREVAIL AT THE TRIO OF REGIONAL AIRPORTS THROUGH THE NEXT 24 HOURS. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS....60 MARINE/AVIATION...66 MESO...CAMPBELL
Hazardous weather outlook, Jul 28, 12:05 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1205 PM CDT THU JUL 28 2005 TXZ248>257-291100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1205 PM CDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. ISOLATED TO SCATTERED MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS ZAPATA...BROOKS...JIM HOGG AND KENEDY COUNTIES. THESE SHOWERS AND THUNDERSTORMS MAY PRODUCE SOME BRIEF DOWNPOURS...WIND GUSTS FROM 20 TO 30 MPH AND OCCASSIONAL LIGHTNING. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. SPEECE
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.